| Model Number |
EUP1512X |
| Medical Device Problem Codes |
Fracture (1260); Leak/Splash (1354); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/22/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
An attempt was made to use one euphora rx coronary balloon catheter and one launcher guide catheter to treat a moderately tortuous, moderately calcified lesion in the proximal left anterior descending (lad) artery and the diagonal branch.The devices were inspected with no issues noted.Negative prep was performed on the euphora with no issues noted.The launcher was prepped per ifu with no issues.The euphora device was not kinked and re-straightened during use.The lesion was pre-dilated.The devices did not pass through a previously deployed stent.Resistance was not encountered when advancing the devices.Excessive force was not used during the delivery.It was reported that the balloon did not inflate, and that a balloon leak occurred during attempted inflation.When the balloon was removed from the launcher guide catheter it was noticed that the shaft was fractured.It was also noted that there was a compression/flattening of the launcher guide catheter.The detached portion of the device does not remain in the patient.All pieces of the device were safely removed with a normal removal method. the patient is alive with no injury.
Additional Manufacturer Narrative
Product analysis: the device was received for analysis.The device returned with a detachment on the hypotube.A kink was evident on the hypotube imme diately distal to the detachment site.Numerous kinks were evident elsewhere along the hypotube.The hypotube material was oval and jagged on both sides of the detachment site.No necking was evident to the proximal balloon bond.The balloon folds remained intact on return.The distal shaft was removed to perform inflation testing.The balloon inflated to a nominal of 8atm and maintained pressure with no issues noted.No balloon burst was evident.No other damage evident to the remainder of the device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.